Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 64, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 19, 2009, 6:51 PM EDT for Carroll County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2009, 6:51 PM EDT (22:51 UTC)
- Expired
- Jun 19, 2009, 7:34 PM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Carroll County, OH
The radar
The Pittsburgh radar (KPBZ), 74 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 6:28 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:46 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 3:46 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 PM EDT FRI JUN 19 2009
.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS OVERNIGHT INTO
SATURDAY MORNING AS THE ATMOSPHERE BECOMES INCREASING MOIST. SOME
STORMS MAY CONTAIN DAMAGING WINDS...HAIL AND VERY HEAVY RAIN.
&&
.NEAR TERM /THROUGH TONIGHT/...
MODERATE RISK FOR SEVERE WEATHER CONTINUES TONIGHT. EXPECT
SCATTERED STORMS TO DEVELOP IN VICINITY OF WARM FRONT EXTENDING
THROUGH MFD TO MGW WHICH WILL LIFT SLOWLY NORTH AND EAST TONIGHT.
EXPECTATIONS REMAIN HIGH FOR MCS TO DEVELOP ON LOW LEVEL JET AND
SLIDE EAST/SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT. A VERY
UNSTABLE AIRMASS IS FORECAST FOR TONIGHT...WITH HIGH CAPE AND
PRECIPITABLE WATER VALUES APPROACHING 2 INCHES. SURFACE DEWPOINTS
ARE IN THE LOWER 70S BEHIND THE WARM FRONT. FLASH FLOOD WATCH
REMAINS POSTED FOR ZONES GENERALLY TO THE SOUTH OF INTERSTATE 80.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
SURFACE LOW WILL TRACK ACROSS TO OUR NORTH WITH COLD FRONT PUSHING
EAST SATURDAY MORNING. POPS SHOULD GRADUALLY DECREASE THROUGH THE
DAY ALONG WITH THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN.
KEPT CHANCE POPS FOR MAINLY SHOWERS SATURDAY NIGHT...AND STILL A
CHANCE OF THUNDER FAR SOUTH SATURDAY EVENING.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
WEAK SURFACE HIGH WILL HOLD OVER REGION...WITH 500H TROUGH
REMAINING ALONG THE EAST COAST THROUGH WEDNESDAY. RAIN CHANCES ARE
FORECAST TO REMAIN LESS THAN 20 PERCENT THROUGH THE MIDDLE OF THE
WEEK. A COLD FRONT APPROACHING FROM THE NORTHWEST WILL BRING
SCATTERED SHOWERS AND STORMS THURSDAY NIGHT AND FRIDAY.
TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL THROUGH THE
PERIOD.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
GENERALLY VFR CONDITIONS THROUGH EVENING OUTSIDE OF THUNDERSTORMS.
EXPECT THUNDERSTORMS TO TRIGGER LATE THIS AFTERNOON AND EVENING
ALONG WARM FRONT LYING FROM TOLEDO TO NEAR MORGANTOWN AND MOVE EAST
FROM 19/22Z TO ABOUT 20/04Z.
LOW PRESSURE CENTER DROPPING SOUTHEAST FROM GREAT LAKES LATE TONIGHT
WILL TRIGGER ANOTHER ROUND OF THUNDERSTORMS LATE TONIGHT AND
SATURDAY MORNING. CONDITIONS LOWERING TO MVFR AFTER 06Z WITH
WIDESPREAD IFR CONDITIONS IN THUNDERSTORMS FROM 10Z-18Z. COLD FRONT
MOVES ACROSS REGION DURING THE MORNING BRING AN END TO MOST
THUNDERSTORM ACTIVITY BY 18Z.
POSSIBLE IFR CONDITIONS SUNDAY MORNING IN FOG WITH SOME CLEARING...
LIGHT WINDS...AND PLENTY OF LEFT OVER LOW LEVEL MOISTURE TO CREATE
FOG.
WITH CLOSED UPPER LOW STALLED OFF EAST COAST THROUGH EARLY NEXT WEEK
EXPECTS GENERAL VFR CONDITIONS WITH WEAK HIGH PRESSURE OVER CWA.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR MDZ001.
OH...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR OHZ039>041-048>050-057>059-068-069.
PA...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR PAZ013-020-021-029>032.
WV...FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH SATURDAY
AFTERNOON FOR WVZ001>004-012-021>023-041.
&&Hazardous weather outlook, Jun 19, 6:45 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 645 PM EDT FRI JUN 19 2009 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029>032- WVZ001>004-012-021>023-041-202245- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER- ALLEGHENY-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 645 PM EDT FRI JUN 19 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 482 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THERE IS A CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. THE PRIMARY SEVERE THREAT WILL COME FROM DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. ISOLATED TORNADOES ARE POSSIBLE. LATER TONIGHT...A MODERATE CHANCE OF SEVERE THUNDERSTORMS WILL DEVELOP. THE PRIMARY SEVERE THREAT WILL COME FROM DAMAGING THUNDERSTORM WIND AND LARGE HAIL ON THE LEADING EDGE OF A THUNDERSTORM COMPLEX. HEAVY RAIN WITH FLASH FLOODING MAY BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE REMNANTS OF THE THUNDERSTORM COMPLEX WILL BE EXITING THE AREA ON SATURDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS UNTIL THE SYSTEM PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-014>016-022-023-202245- MERCER-VENANGO-FOREST-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- 645 PM EDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. THE PRIMARY SEVERE THREAT WILL COME FROM DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. ISOLATED TORNADOES ARE POSSIBLE. LATER TONIGHT...A MODERATE CHANCE OF SEVERE THUNDERSTORMS WILL DEVELOP. THE PRIMARY SEVERE THREAT WILL COME FROM DAMAGING THUNDERSTORM WIND AND LARGE HAIL ON THE LEADING EDGE OF A THUNDERSTORM COMPLEX. HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO A GOOD POSSIBILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE REMNANTS OF THE THUNDERSTORM COMPLEX WILL BE EXITING THE AREA ON SATURDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS UNTIL THE SYSTEM PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ013-202245- LAWRENCE- 645 PM EDT FRI JUN 19 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. THE PRIMARY SEVERE THREAT WILL COME FROM DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. ISOLATED TORNADOES ARE POSSIBLE. LATER TONIGHT...A MODERATE CHANCE OF SEVERE THUNDERSTORMS WILL DEVELOP. THE PRIMARY SEVERE THREAT WILL COME FROM DAMAGING THUNDERSTORM WIND AND LARGE HAIL ON THE LEADING EDGE OF A THUNDERSTORM COMPLEX. HEAVY RAIN WITH FLASH FLOODING MAY BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE REMNANTS OF THE THUNDERSTORM COMPLEX WILL BE EXITING THE AREA ON SATURDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS UNTIL THE SYSTEM PASSES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 19, 6:10 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 610 PM EDT FRI JUN 19 2009 OHZ039-048-192315- COSHOCTON OH-TUSCARAWAS OH- 610 PM EDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS... LINE OF STRONG THUNDERSTORMS RAPILDLY APPROACHING COSHOCTON AND TUSCARAWAS COUNTIES... AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER LAYLAND...MOVING SOUTHEAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL AND DAMAGAING WINDS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... LAYLAND... BLISSFIELD... WARSAW... SUGARCREEK... BALTIC... COSHOCTON... BAKERSVILLE... WEST LAFAYETTE... STONE CREEK... NEWCOMERSTOWN... GNADENHUTTEN... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:53 AM EDT | Flash Flood Watch | PBZ | Allegheny, Beaver, Greene, Lawrence, Washington | 23 hr |
| Jun 19, 6:23 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 67 min |
| Jun 19, 6:58 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 62 min |
| Jun 19, 7:03 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Harrison, Tuscarawas | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.